MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Pregnancy (3193)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed at alere (b)(4) on retained kit lot 170523 with the following internal whole blood control samples: (b)(6).All test results were valid and performed as expected.Additionally, the manufacturing batch records for lot 170523 were reviewed.This lot met the required release specifications.A review of the complaints reported (b)(6) related to lot number 170523 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.Alere (b)(4) was unable to determine the exact root cause of the reported issue.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within labeled claims.
 
Event or Problem Description
This case represents 1 of 4 (b)(6) results on unknown sample types tested with the alere determine hiv 1/2 ag/ab combo which occurred in 2017 and 2018.The patient was confirmed (b)(6) for hiv on a test of unknown methodology.No exact date of occurrence was provided.There is insufficient information to determine if a malfunction occurred.The patient was reported as a pregnant female and that their treatment was impacted or delayed but no further explanation was provided.Attempts to gain additional patient information were not successful.

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7906989
Report Number1221359-2018-00492
Device Sequence Number13866484
Product Code MZF
UDI-Device Identifier07290015003735
UDI-Public010729001500373510170523
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2018
Device Catalogue Number7D2648
Device Lot Number170523
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1